How much longer can I expect to feel like crap? I haven't had one since 6:00 a.m. Monday, May 17. At this point, it's been about 72 hours.
I was taking about five to six 10/325 Percs per day for the last 8 months for a legitimate medical problem. I have a bulging disc, ruptured disc and degenerative disc disease. What happened was that I moved and had to find a new pain management doctor. Unfortunately, the earliest appointment I could get was June 1 and as I said earlier, my meds ran out three days ago. I have a regular general practice doctor here now but he won't prescribe me the percs. Instead, he has forced me to go cold turkey with this. It's horrible. To top it off, my back feels worse than it ever has.
What can I do? I've even told the new pain management doctor about this problem and of course they won't prescribe those type of meds without seeing you first.
Usually after the first week you start feeling alittle better.I myself was abusing Vicodin and the w/d's from them are not as intense as Percocets.The withdrawal process depends on how long you have used,how much was used and,your overall health.I would say within 1 month you will be feeling back to normal again.Good Luck and dont give up!!!!!
Ken To view links or images in signatures your post count must be 10 or greater. You currently have 0 posts.
I am addicted to percocet too. At the height of my abuse I was taking 20-25 5/325's a day. It has been hard, went up and down with trying to quit, cold turkey is hard, so I have been tapering under the care of an psychiatrist who is tapering me off of them. I'd like to get on Subuoxone, but my VA Hospital Pharmacy doesn't stock them, my doctor is trying to get them to stock it, and she thinks they will eventually. Anyway, I can tell you from experience that the first time I went cold turkey, I spent three days in bed in deep, dark, total depression but started to feel relatively normal after about seven days. But, I started to get these violent mood swings, so my psychiatrist put me on Lexapro, and she gives me some percocets to keep me on an even plane. We continue to reduce the amount, but we are hoping that soon the VA will buy some Subuoxone and I can try that. As far as withdrawls, they suck, and are definatley an incentive to quit, I don't ever want to go through them again. Funny how we know what we are doing, but those pills just talk you into doing the stupidest things huh? Anyway, I think you should force yourself to fill your time with activities, even if you don't feel like doing anything. Go for a drive, do housework, go shopping, do some hobbies, go for a walk, work in the yard, anything to fill your time and help keep your mind from wandering back to the pills all the time, although, that is going to happen alot so stay with it. Also, make sure you eat healthy, take a multi vitamim, and take care of yourself, keep practicing good hygene, I found that hot showers made me feel somewhat better too. Perhaps you should join a support group like NA? It's very helpful to talk with people who have been where you are right now, and they are living proof that there is life after percocet. Hang in there, it has to get better.
hey, just thought i'd give you my experience. i abused oxycodone (percocet) so many times that i understand how the withdrawals feel.
one withdrawal symptom is lower-back pain - even if you have never experienced it before. unlike you, i took the drugs just to escape life and not for a chronic condition. so when i got the back pain coming off the drugs, which was truly intense, i thought something must be wrong with my back. but since then i have read that it is a symptom of withdrawal. that noted, stopping such an intense intake of such a strong drug so quickly is probably contributing to an already bad situation you are having with your back.
personally, and this is just my experience, but you will probably have two to three more days of pretty bad times, considering the drug and amount you were taking and the length of time you were on it. but you have already come this far, don't stop now!!!
as far as feeling ' normal' again it will probably take a couple weeks to a month, although again - considering you were on about 50-60grams of oxy for 8 months, it may take longer, like a few months for everything to feel 100% better ('post acute withdrawal' symptoms can last up to 2 years in some - but that is very rare).
if your back situation is chronic, and it sounds as such, i'm sure you know you will need to find a way to deal with that pain. i hope you can and will use this experince with the percocets to understand how truly awful it is to get dependant on them, or any narcotic, for a legitamate medical issue.
hopefully others here can give their experiences.
hang in there, it's tough but you are almost through the real bad times.
I wanted to post a quick update. It's been about 100 hours (when will I start counting days instead of hours?) since I've had my last Percocet. I'm feeling a million percent better as far as the withdrawals go. My back, on the other hand, is a different story.
First of all I heard from my own doc. it is horrible to just go cold turkey from any strong pain meds, it could cause seizures so if you have to go to a different town or maybe even try to get into some rehab I am extremmly worried for you
I got ahold of my pain management doctor in the town I moved from (100 miles away) and he was extremely worried about me. He had me come into his office on Friday afternoon and I finally got my meds. Needless to say that by the time I got there I could hardly walk from the pain.
It's depressing that someone with a legitimate need for these medications has to go to such extents to get them.